CSN Login
Members Online: 17

Anastrozole (arimidex) side effects can be managed

Carolw
Posts: 6
Joined: Aug 2012

I have been taking anastrozole for 14 months now. I did not want to take it because of the posts about all the  side effects. I have had a few, but honestly, I do not know if they are caused by the drug. I do have knee  and hip pain at times. I also have gained weight, but I have gained weight before I ever took drugs and I haven't been all that diligent about watching my caloric intake.  I do not sleep well, but never have. I think that these problems were excasserbated by anastrozole, but not the cause. I am concerned about the long term effects to my bones so I am taking bone food powder and collagen powder. I play tennis 4 times a week to keep joints fluid and do stretching. I have also found that when I get tightness in muscles a foam roller helps. It gives you a massage and loosens up the muscles and tendons. If you do not know what a foam roller is you can find out on the internet. They even have videos explaining how to use it. I also take an Aleve the night before I have a tennis match and I wake up feeling no pain. I don't like being on this drug as my blood pressure did go up and I did gain weight, but I am trying to stick it out. My onc says that if I take it for 5 years, it will give me 15 years of protection. Hope she is right. By those totals, I am protected until 80. Take care and hope this helps someone.

SIROD's picture
SIROD
Posts: 2119
Joined: Jun 2010

I took hormonal drug therapies for 18 years.  I had a lot of bone & joint pain on Femara.  Arimidex was brand new when I began to use it back in 1999/2000.  They did not have the warning about fractures.  When I fell in 2003 (slipped on ice) I didn't think much of it, brushed myself off and laughed it off glad no one had seen me.  Then the pain began which an MRI showed 3 vertebrae fractures.  I began to use Fosamax, Boniva and then developed uveitis.  I didn't want to start on an effusion drug at the time, still it is all the same thing.  

Faslodex wasn't as bad as Femara with the bone and joint pain.  Tamoxifen didn't have that problem but had others.

I was Osteopenia after being Osteoporosis prior to using Fosamax.  I won't take a bone density tests anymore, doesn't matter as I can't do anything about it   I think over all my bone & joint pain are better now on Taxol.  I am just careful that I don't fall when outside.  I do use a cane and that sort of helps.

Hope this helps if you are on this for less time than I was.  I hope to return to Hormonal drug therapies after those malignant cells quiet down and forget all about this type of drug, I want to use Afinitor and Aromasin combo.

Best,

Doris

New Hope's picture
New Hope
Posts: 18
Joined: Jan 2013

I have been taking anastrozole for 3 months now I do have joint pain and a lot of sleepless nights seems like I can hear every clock in the house at night since after the first month.Now my head hurts a lot .Don't know if that is a side affect or not. If it don't get better by Monday I am going to call my oncologist.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network